Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 321, NWS Wichita, KS

June 16, 2008Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2008, 1:13 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2008, 1:13 AM CDT (06:13 UTC)
Expired
Jun 16, 2008, 1:49 AM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Montgomery County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 11:46 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 160613
SVRICT
KSC099-125-160700-
/O.NEW.KICT.SV.W.0321.080616T0613Z-080616T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
113 AM CDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.

* UNTIL 200 AM CDT.

* AT 108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ELK CITY TO INDEPENDENCE
  AIRPORT TO COFFEYVILLE...AND MOVING EAST AT 22 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANGOLA...BOLTON...CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT...
  DEARING...EDNA...ELK CITY...INDEPENDENCE AIRPORT...INDEPENDENCE...
  LIBERTY...MOUND VALLEY...PARSONS TRI CITY AIRPORT...SYCAMORE...
  TYRO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
      3700 9583
TIME...MOT...LOC 0613Z 264DEG 19KT 3735 9588 3714 9567
          3701 9565

$$

DARMOFAL
4 follow-up statements
000 
WWUS53 KICT 160622
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CDT MON JUN 16 2008

KSC099-125-160700-
/O.CON.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
122 AM CDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND MONTGOMERY COUNTIES UNTIL 200 AM CDT...

AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ELK
CITY TO LIBERTY TO COFFEYVILLE...MOVING EAST AT 22 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CHERRYVALE BY 150 AM CDT.
  NEAR MOUND VALLEY BY 155 AM CDT.

COFFEYVILLE AIRPORT...SYCAMORE...ANGOLA AND PARSONS TRI CITY AIRPORT 
ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
      3700 9583
TIME...MOT...LOC 0622Z 264DEG 19KT 3736 9582 3714 9561
          3701 9559

$$

DARMOFAL
000 
WWUS53 KICT 160634
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT MON JUN 16 2008

KSC099-125-160700-
/O.CON.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
134 AM CDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND MONTGOMERY COUNTIES UNTIL 200 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO LIBERTY TO 6
MILES EAST OF COFFEYVILLE...MOVING EAST AT 22 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CHERRYVALE BY 145 AM CDT.
  NEAR MOUND VALLEY BY 200 AM CDT.

THE TOWN OF SYCAMORE...COFFEYVILLE AIRPORT...ANGOLA AND PARSONS TRI
CITY AIRPORT ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
      3700 9583
TIME...MOT...LOC 0634Z 264DEG 19KT 3737 9574 3715 9553
          3702 9551

$$

DARMOFAL
000 
WWUS53 KICT 160645
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT MON JUN 16 2008

KSC099-125-160700-
/O.CON.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
145 AM CDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND MONTGOMERY COUNTIES UNTIL 200 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
NICKEL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO ANGOLA...MOVING
EAST AT 22 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUND VALLEY BY 155 AM CDT.
  NEAR EDNA BY 200 AM CDT.

THE TOWN OF ANGOLA...SYCAMORE...COFFEYVILLE AIRPORT AND PARSONS TRI
CITY AIRPORT ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
      3700 9583
TIME...MOT...LOC 0645Z 264DEG 19KT 3736 9563 3716 9545
          3702 9547

$$

DARMOFAL
000 
WWUS53 KICT 160649
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT MON JUN 16 2008

KSC099-125-160659-
/O.CAN.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
149 AM CDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LABETTE AND MONTGOMERY
COUNTIES HAS BEEN CANCELLED...

AT 147 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

HOWEVER...GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL REMAIN POSSIBLE
THROUGH 2 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
      3700 9583
TIME...MOT...LOC 0649Z 264DEG 19KT 3736 9560 3716 9542
          3702 9544

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 7:43 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT SUN JUN 15 2008

.UPDATE...
MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO
DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND
SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA
SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS
EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES.
CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL
MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY
SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE
SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER
STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS.

KED

&&

.PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/

AVIATION...
FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND
SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR
CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD.
SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD
THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW
BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL
CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH
TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT
APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH
OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE
FORECAST VALID PERIOD.

KED

PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS
AFTERNOON INTO TONIGHT.

TONIGHT-MONDAY NIGHT:
SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS
PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST
CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF
OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING
TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE
LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER
60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL
KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY
UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR
SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL
APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN
THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS.
NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND
THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS
PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE
ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS
PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE
STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS
WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER
MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY
EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID
FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING
ON A COUPLE RIVERS.

AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO
MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG
OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA.

TUESDAY-SUNDAY:
UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY
WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY
FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS
INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI
AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM
CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW
POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY
THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND
OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL
HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD.
FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A
BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS
SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION
CHANCES FOR THE WEEKEND.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  82  62  80 /  40  20  20  20
HUTCHINSON      65  81  61  80 /  40  20  20  20
NEWTON          65  81  59  80 /  40  20  10  20
ELDORADO        65  82  58  79 /  60  20  10  20
WINFIELD-KWLD   66  84  63  80 /  50  20  20  20
RUSSELL         61  80  58  81 /  30  10  10  20
GREAT BEND      63  80  59  80 /  30  10  20  20
SALINA          63  81  61  81 /  30  10  10  20
MCPHERSON       64  81  61  80 /  40  10  10  20
COFFEYVILLE     66  82  61  80 /  90  20  20  20
CHANUTE         66  81  57  79 /  90  20  10  10
IOLA            65  81  57  79 /  90  20  10  10
PARSONS-KPPF    66  81  60  79 /  80  20  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100.

&&
Hazardous weather outlook, Jun 15, 8:09 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT SUN JUN 15 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
809 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA.
HOWEVER...THE BETTER CHANCE FOR SEVERE WEATHER WILL EXIST THIS
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HAIL
UP TO GOLF BALL SIZE AND STRONG DAMAGING WIND GUSTS TO 75 MPH ARE
POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST KANSAS THROUGH
MONDAY MORNING. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE
STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY
THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY
MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING
HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC

In the hours before

Local storm report, Jun 15, 11:06 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             5 SE DOWNTOWN WICHITA   37.64N 97.28W
06/15/2008  E1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            HAIL REPORTED BY KSN AT HARRY AND WEBB IN WICHITA.

&&

JMB
Local storm report, Jun 15, 11:07 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             EAST WICHITA            37.68N 97.26W
06/15/2008  E2.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            2 INCH HAIL REPORTED BY KSN AT HARRY AND ROCK IN WICHITA.

&&

JMB
Local storm report, Jun 15, 11:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             4 SW CHENEY             37.59N 97.83W
06/15/2008  E1.75 INCH       KINGMAN            KS   BROADCAST MEDIA

            KAKE RECEIVED A REPORT OF GOLF BALL SIZED HAIL NEAR
            CHENEY.

&&

JMB
Local storm report, Jun 15, 11:58 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             2 ESE SPIVEY            37.43N 98.14W
06/15/2008  E0.88 INCH       KINGMAN            KS   TRAINED SPOTTER

0815 PM     HAIL             2 ESE SPIVEY            37.43N 98.14W
06/15/2008  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

0820 PM     HAIL             2 ESE SPIVEY            37.43N 98.14W
06/15/2008  E1.25 INCH       KINGMAN            KS   TRAINED SPOTTER

0824 PM     HAIL             5 SE ZENDA              37.39N 98.21W
06/15/2008  E1.25 INCH       KINGMAN            KS   TRAINED SPOTTER

0855 PM     HAIL             4 SW CHENEY             37.59N 97.83W
06/15/2008  E1.75 INCH       KINGMAN            KS   BROADCAST MEDIA

            KAKE RECEIVED A REPORT OF GOLF BALL SIZED HAIL NEAR
            CHENEY.

0858 PM     HAIL             3 N ATTICA              37.29N 98.23W
06/15/2008  E1.75 INCH       HARPER             KS   TRAINED SPOTTER

            QUARTER TO GOLFBALL HAIL NORTH OF ATTICA.

0921 PM     TSTM WND GST     8 W ANTHONY             37.15N 98.17W
06/15/2008  E70.00 MPH       HARPER             KS   LAW ENFORCEMENT

0935 PM     HAIL             4 W ANTHONY             37.15N 98.10W
06/15/2008  E1.75 INCH       HARPER             KS   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL AND 70 TO 80 MPH WINDS 4 WEST OF
            ANTHONY ON K-2.

0938 PM     TSTM WND GST     ANTHONY                 37.15N 98.03W
06/15/2008  E80.00 MPH       HARPER             KS   LAW ENFORCEMENT

            80 MPH WINDS AND 2 INCH HAIL IN ANTHONY.

0939 PM     TSTM WND GST     1 S ANTHONY             37.14N 98.03W
06/15/2008  E65.00 MPH       HARPER             KS   TRAINED SPOTTER

0941 PM     TSTM WND GST     5 S GODDARD             37.59N 97.58W
06/15/2008  E70.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

0949 PM     TSTM WND DMG     ANTHONY                 37.15N 98.03W
06/15/2008                   HARPER             KS   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMBS DOWN JUST SOUTH OF HIGHWAY 160
            IN ANTHONY.

0951 PM     HAIL             5 S GODDARD             37.59N 97.58W
06/15/2008  E1.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            GROUND IS COVERED WITH MARBLE TO PINGPONG HAIL COVERING
            THE GROUND WITH SOME GOLF BALL SIZED HAIL.

1000 PM     HAIL             ATTICA                  37.24N 98.23W
06/15/2008  E1.00 INCH       HARPER             KS   LAW ENFORCEMENT

1029 PM     TSTM WND GST     3 S BLUFF CITY          37.03N 97.88W
06/15/2008  E65.00 MPH       HARPER             KS   TRAINED SPOTTER

1037 PM     HAIL             3 SE DOWNTOWN WICHITA   37.66N 97.30W
06/15/2008  E1.00 INCH       SEDGWICK           KS   PUBLIC

            QUARTER HAIL REPORTED AT HARRY AND OLIVER. REPORTED TO
            THE KSN NEWSROOM.

1043 PM     HAIL             5 SE DOWNTOWN WICHITA   37.64N 97.28W
06/15/2008  E1.25 INCH       SEDGWICK           KS   PUBLIC

            KAKE VIEWER REPORTED HAIL AT LINCOLN AND WEBB IN WICHITA.

1044 PM     HAIL             5 SE DOWNTOWN WICHITA   37.64N 97.28W
06/15/2008  E1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            HAIL REPORTED BY KSN AT HARRY AND WEBB IN WICHITA.

1047 PM     HAIL             EAST WICHITA            37.68N 97.26W
06/15/2008  E2.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            2 INCH HAIL REPORTED BY KSN AT HARRY AND ROCK IN WICHITA.

1047 PM     HAIL             EAST WICHITA            37.68N 97.26W
06/15/2008  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

            1.25 INCH HAIL AT KELLOGG AND GREENWICH.

&&

JMB
Special weather statement, Jun 16, 12:39 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT MON JUN 16 2008

KSZ098-099-160615-
CHAUTAUQUA-MONTGOMERY-
1239 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN CHAUTAUQUA AND WESTERN MONTGOMERY
COUNTIES...

AT 1234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PERU...OR 6 MILES EAST OF
SEDAN...AND MOVING EAST AT 19 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM ALONG WITH LOCALLY
HEAVY RAINFALL.

DARMOFAL
Special weather statement, Jun 16, 1:05 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
105 AM CDT MON JUN 16 2008

KSZ099-160615-
MONTGOMERY-
105 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY COUNTY...

AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAVANA...OR 13 MILES
NORTHWEST OF COFFEYVILLE...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:55 PM CDTSevere Thunderstorm WarningICTHarper, Kingman65 min
Jun 15, 8:42 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
Jun 15, 8:48 PM CDTFlash Flood WarningICTHarper, Kingman3 hr
Jun 15, 8:51 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner54 min
Jun 15, 9:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Jun 15, 9:36 PM CDTSevere Thunderstorm WarningICTHarper54 min
Jun 15, 9:58 PM CDTAreal Flood WarningICTSedgwick, Sumner2 hr
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningICTHarper35 min
Jun 15, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick35 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningICTCowley, Sumner45 min
Jun 16, 7:52 AM CDTAreal Flood WarningICTButler5 hr
Jun 16, 8:29 AM CDTSevere Thunderstorm WarningICTRussell24 min
Jun 16, 9:12 AM CDTSevere Thunderstorm WarningICTBarton, Rice36 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningICTBarton64 min
Jun 16, 10:31 AM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more5 hr
Jun 16, 10:57 AM CDTAreal Flood WarningICTReno5 hr
Jun 16, 11:20 AM CDTSevere Thunderstorm WarningICTKingman, Reno55 min
Jun 16, 11:35 AM CDTAreal Flood WarningICTHarvey, Sedgwick5 hr
Jun 16, 12:19 PM CDTAreal Flood WarningICTKingman6 hr
Jun 16, 12:48 PM CDTSevere Thunderstorm WarningICTHarper, Sumner57 min
Jun 16, 1:13 PM CDTAreal Flood WarningICTCowley, Harper, Sumner5 hr
Jun 16, 3:29 PM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.